Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 41, NWS Jacksonville, FL

September 14, 1995Duval County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 14, 1995, 7:15 PM EDT for Duval County, Florida. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Sep 14, 1995, 7:15 PM EDT (23:15 UTC)
Expired
Sep 14, 1995, 8:15 PM EDT
In force
60 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 142318
TORJAX
FLC031-150015-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT THU SEP 14 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN NORTH FLORIDA
 
   ...DUVAL COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
 
AT 715 PM...SHERIFFS OFFICE IN DUVAL COUNTY HAS INDICATED A TORNADO WAS
SPOTTED BY AN OFF DUTY SHERIFFS DEPUTY MOVING ACROSS THE ST JOHNS RIVER
NEAR THE MANDARIN AREA. THIS TORNADO IS EXPECTED TO MOVE ONSHORE NEAR
THE MANDARIN AREA AND MOVE TO THE SOUTHEAST.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 14, 3:02 AM EDT, 16 hours 13 minutes earlier.

Area forecast discussion, Sep 14, 3:02 AM EDT, 16 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT THU SEP 14 1995

FOG BEGINNING TO DEVELOP IN THE AREA...VLD DOWN TO 1/4 OF A MILE.
HAVE MENTIONED PATCHY DENSE FOG IN THE NOWJAX.

SUMMER LIKE PATTERN OVER AREA WITH A LOT OF MOISTURE AND A LIGHT
SOUTHERLY FLOW AT LOW LEVELS AND WESTERLY ALOFT. SHOULD BE A DAY WHERE
HEATING AND AFTERNOON SEA BREEZES WILL BE MAIN TRIGGER OF ACTVY. WITH
LIGHT WINDS...COULD BE SOME LOCALLY HEAVY RAINS. DID NOTICE FROM 00Z
RUNS THAT THE UPPER LEVEL DIFFLUENCE HAS MOVE NE OUT OF AREA. MODELS
(NGM/ETA) HAVE VORT LOBE ACROSS S CNTRL GA 00Z FRI. WENT LIKELY FOR
POPS IN SE GA AND GOOD CHANCE ELSEWHERE.

SSI BB 086/073 085/075 04633
JAX BB 091/071 090/073 04533
GNV BB 090/071 089/072 04534

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 5:55 PM EDTSevere Thunderstorm WarningJAXBaker60 min
Sep 14, 7:10 PM EDTSevere Thunderstorm WarningJAXDuval60 min
Sep 14, 7:37 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns58 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.